My Ovacome
10,754 members13,073 posts

Aching joints

Hi ladies

Anyone else got aching joints and muscles that just don’t seem to stop? I finished chemo about 7/8 months ago but just seem to be constantly achy. Is it linked?

Bizarrely the back of my knees hurt and my elbows are wrecked! Grrr!

It’s not as though I’m not active and I’m not a mad exerciser. I know it’s a small price to pay for being still alive but I’m just fed up with feeling like I’m 98 not 48! I steam cleaned and scrubbed the kitchen floor yesterday and was shattered and achy. Am I expecting too much and need to settle for doing less?

Anyone else achy? I’m not having any treatment at the moment so is it just after effects?

Your grumpily

Em

X

16 Replies
oldestnewest

I found I had aching joints after chemo and still have 18 months on lower back knees arms. I think chemo leaves us with joint problems or is it old age creeping on? Still as you say small price to pay to still be here xxx

2 likes
Reply

Thanks. Not glad you’re suffering but at least it isn’t just me imagining a link!

X

Reply

Hi Em, I hate to enlighten you but I don't think this ever goes away. Have you been checked for arthritis? Mine seemed to have been triggered by the chemo and I have never fully regained my 'pre chemo' body that didn;t rebel. I did a lot of cleaning at the weekend and my joints are still aching now! As you say, small price to pay, just have to learn to know your new limits xx Kathy

1 like
Reply

I had the horrible feeling someone was going to say that! Suppose I’ll have to get used to it, but it’s difficult when you’ve always been a get on with it kind of person!

It seems more muscular but I may ask about arthritis next time I’m at the doc.

Annoying isn’t it?

Off to eat consoling bad for me biscuits 😀

Em

X

Reply

I also suffer periodically from achy bones. Sometimes I just wish I could take an oil can and oil everything.

I'll be following this post carefully.

Reply

Hi. I am very achey but am on Avastin. Did you have Avastin Em? Lxx

Reply

No I'm not on anything. Suppose a change of mindset is in order and a bit of not overdoing it.

Em

X

Reply

I think the overdoing it is a huge problem for us. The second we feel better, we think we're back to the old us. I'm really trying hard to pace myself. Good luck me, eh?

Reply

Hello Em,

I had this month's after I finished chemo and went in search of something that would help. I found Tumeric supplement and haven't looked back! It started work within 2 weeks and i am still taking it a year and half later! Don't know if it will for you and not advocating it as a general solution but it's a natural anti inflammatory and it worked for me! You have to make sure that the supplement is Bioavailable as Tumeric can be hard to absorb, black pepper helps in some way with absorption so use with Tumeric if using it in cooking!

Anyway just in case it's something you might be interested in!

Good luck!

Dx

1 like
Reply

Thanks but unfortunately I'm already taking that! Husband reckons I've got tendinitis in my elbows like he did so I'll give the exercises he was given a whirl. Doesn't explain the weird back of knee thing but I suppose I'm just generally decrepit now!

Em

X

Reply

Hi

I finished first line chemo in September and am still a bit stiff and achey in the mornings but find swimming loosens me up. I also had a behind-the-knee twanging but this is improving with exercises a physio has given me. X

Reply

I am a swimmer and almost always have bursitis in my shoulder. When I take the steroids before and after treatment, it goes away the entire time those steroids are in my system. Then it starts hurting again.

I noticed with the treatment I just finished (Carbo/Caelyx) that certain muscles are killing me on and off during the day. Never had muscles hurt before unless they were heavily used. This "just happens". Ugh.

Reply

I am also very achy in joints. I finished first line chemo in October 2016. It is the worst in morning and after a day on my feet. I do attribute some of it to getting older but let’s face it- chemo is very very toxic. It cannot do any good for our joints or anything else except killing cancer.

Hugs, Carol

Reply

I hurt everywhere, my CT scans show my bones are deteriorating. I could work out longer and harder than most women 30 years younger than myself but now it hurts to even walk. My back, hips, and shoulder are the worse. I can only feel blessed to still be here and I have a good quality of life. Things I enjoy doing have had to change but I'm good. Looking forward to the day they can cure this disease. Stay as active as you can, it helps to keep moving even though we don't feel like it. Don't get overtired, this seems to make it worse. Some of the pain gets better when we can get off treatment for a while. Prayers for all.

1 like
Reply

Thanks ladies. I had the feeling it was just something I'm going to have to get used to.

Em

x

1 like
Reply

Emsy. Chemo is a poison that prematurely ages one's body and mind. Some of the damage can be remedied. I've found that dehydration is my #1 enemy. I am now using Nuun Hydration tablets (the kind WITHOUT CAFFEINE) to make electrolyte solution. Tablets contain magnesium, potassium, sodium, calcium etc. I drink four 8 ounce glasses a day and have almost COMPLETELY stopped both muscle and joint pain! nuunlife.com/hydration/ This is a Seattle company. I do not own this company and they are not paying me to suggest their product. I just want to share what works for me, in the hopes it might relieve the pain of others as well. Tesla in Seattle

Reply

You may also like...